For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Request info: negative aspects - usage of codeine Go to previous topic Go to next topic Go to higher level

By esperando On 2009.07.20 01:33
I am wondering if anyone could give me further information about the prior mention of codeine being a "no-no" for PD patients. I have searched through the forum and online but am not finding specific information about why individuals with PD should not take codeine occasionally for severe pain related to the condition.

Please let me know if there is another source for specific data...or if there is further anecdotal experience/wisdom of the group.

Thanks so much--

By susger8 On 2009.07.20 07:54
I haven't heard of codeine specifically being a no-no for PD -- Demerol is the one I hear should be avoided.

Some people get dizziness with codeine, and I guess that might be a reason to be cautious with it. It also can cause constipation, which is already a problem for PWP.

Do you know about this forum website for the National Parkinson Foundation? The first forum on the list is "Ask the Doctor." People ask this type of question all the time-- why don't you sign up and ask?

http://forum.parkinson.org/forum/index.php?sid=06190e28676ff7cc2c16eed5152fbe34

By caregivermary On 2009.07.20 10:44
Narcotics will cause daytime sleepiness and may contribute to memory impairment or confusion. All of these side effects put a PWP at risk. My husb did have severe hallucinations with all pain drugs. However, he is able to tolerate tylenol in a low dose.

By caregivermary On 2009.07.20 10:46
A good reference book: The Parkinson's Disease Treatment Book J. Eric Ahlskog, M.D. Mayo Clinic Parkinson Specialist

This book has been extremely helpful to me.

By LOHENGR1N On 2009.07.20 16:41
My Neurologist said the stronger the pain med the more it adversely affects Parkinson's and manifests Our Parkinson's symptioms

By lynn On 2009.07.20 19:51
I do know that all pain meds will cause constipation.


© MyParkinsons.org · Published by jAess Media · Privacy Policy & Terms of Use
Sponsorship Assistance for this website and Forum has been provided by by people like you